H.I.V. and pain medication
Jul 30, 2006
I have been HIV for 2 years now. My t-cells were 14 when I was first diagnosed. I have had to switch medications several times due to the side effects . One of my biggest problems is sleep depreivation. I take ambien and a xanax nightly to sleep - and this sometimes is barely effective. After six months of my dianosis I began takeing Hydrocodone 5mg. once a day, occasional twice a day. I have stopped several times and find myself unable to feel good enough to be productive in any area of my life. I recently stopped again for 2 and a half weeks and was unable, once again to simply be productive or socialable. My concern is any addiction potential to only 5mg a day, Honestly I can say this drugn has help me make it through the last two years. I have recently started anti-depressants as a way to treat the severe sleep deprevation. I question my taking the pain killer, but being unproductive and bound by constantly feeling the side effects of the HIV meds rendering me disabled. I can probably guess what your answer will be. Please keep in mind I never take more than half a pain pill a day, and go through periods where I take a break from them. I am one who unfortunatly at this point have been very sensitive to the side effects of HIV medications.
Response from Dr. Horwath
I can't tell from your comments what your side effects are. Insomnia is a common symptoms in people with HIV. It may be due to the virus or the antiretrovirals. Insomnia and vivid dreams are common side effects with Sustiva, but many people have insomnia due to the effects of the virus on the central nervous system.
I would not recommend taking hydrocodone for sleep alone because it is highly addictive. It is an appropriate treatment for pain, but less addicitive drugs are available for insomnia, including trazodone and other newer drugs on the market that have a low risk of developing dependency.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Catch HIV From Blowjob From A Prostitute?
- Diarrhea After Anal With Condom Worried I Have HIV
- Herpes After Sharing Vibrators Worried I Have HIV
- Itchy Rash After Swallowing Precum Does It Mean I Have HIV
- Penis Discharge After Licking Genital Worried I Have HIV
- Stinging Pain After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.